# SDR HKGA20201201001

- Difficulty date: December 1, 2020
- Submitted: December 4, 2020
- Operation: Air carrier
- Aircraft: N235SW
- Make and model: Emb EMB-120ER
- Aircraft serial: 120310
- Aircraft time: 43,623 hours, 60,534 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Vapor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

SHORTLY AFTER TAKEOFF FROM KACK THE CREW NOTICED WHAT SEEMED TO BE SMOKE OR FOG COMING FROM BEHIND THE GLARESHIED ON THE CAPTAINS SIDE.  THE CREW DONNED THEIR OXYGEN MASKS, DECLARED AN EMERGENCY, AND RETURNED BACK TO KCAK AND LANDED WITHOUT FURTHER ISSUE.  KCAK BASED MAINTENANCE FOUND DE-ICING FLUID IN THE INTAKE OF THE APU WHICH UPON ROTATION MADE ITS WAY INTO THE BLEED AIR DUCTS CAUSING THE SMOKE.  MAINTENANCE CLEANED ALL DE-ICING FLUID FROM THE APU INLET AND PERFORMED AN OPERATIONAL CHECK OF THE APU BLEEDS, WITHOUT ANY DEFECTS NOTED.  MAINTENANCE ALSO INSPECTED ALL ELECTRICAL COMPARTMENTS IN THE COCKPIT FOR ANY BURNT WIRES OR COMPONENTS, WITH NO DEFECTS NOTED.  A MAINTENANCE TEST FLIGHT WAS THEN PERFORMED TO VERIFY THE FIX, WITH NO DEFECTS NOTED.  THE AIRCRAFT WAS THEN RETURNED TO SERVICE.
